Alert archive / North Dakota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 49, NWS Grand Forks, ND

June 21, 20256 counties in North Dakota; Norman County, Polk County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 21, 2025, 1:43 AM CDT for 6 counties in North Dakota; Norman County, Polk County, Minnesota. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2025, 1:43 AM CDT (06:43 UTC)
Expired
Jun 21, 2025, 2:45 AM CDT
In force
62 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Damage threat
Destructive
Hail
0.75 in
Wind
100.0 mph

Counties Norman County, MN, Polk County, MN, Barnes County, ND, Cass County, ND, Grand Forks County, ND, Griggs County, ND, Steele County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 33 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 1:47 AM CDTTSTM WND GST 785 Ene Kelso, NDCorrects time of previous tstm wnd gst report from 5 ENE Kelso. Mesonet station 324209 Hillsboro ND NDAWN.
Jun 21, 1:50 AM CDTTSTM WND GST 785 Ene Kelso, NDCorrects previous non-tstm wnd gst report from 5 ENE Kelso. Mesonet station 324209 Hillsboro ND NDAWN.
Jun 21, 2:00 AM CDTTSTM WND DMGNielsville, MNWidespread tree damage with limbs around 3 inches in diameter were reported. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 7:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 6.7 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2025-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2025-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1726 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
480 m²/s²
Significant tornado parameter
0.5
Supercell composite
26.8

Open this sounding in Storm Lab

The text

As transmitted.

803 
WUUS53 KFGF 210643
SVRFGF
MNC107-119-NDC003-017-035-039-091-097-210745-
/O.NEW.KFGF.SV.W.0049.250621T0643Z-250621T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
143 AM CDT Sat Jun 21 2025

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Western Norman County in northwestern Minnesota...
  Southwestern Polk County in northwestern Minnesota...
  Southeastern Grand Forks County in northeastern North Dakota...
  Northern Cass County in southeastern North Dakota...
  Traill County in southeastern North Dakota...
  Southeastern Griggs County in southeastern North Dakota...
  Northeastern Barnes County in southeastern North Dakota...
  Steele County in southeastern North Dakota...

* Until 245 AM CDT.

* At 142 AM CDT, severe thunderstorms were located along a line
  extending from Reynolds to Grandin, moving east at 30 mph.

  THESE ARE DESTRUCTIVE STORMS FOR THE CENTRAL RED RIVER VALLEY.

  HAZARD...100 mph wind gusts.

  SOURCE...Public. At multiple NDANW sensors in the central RED 
           RIVER VALLEY reported winds gusts in excess of 90mph.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Expect considerable damage to 
           homes and businesses. Expect extensive tree damage and 
           power outages.

* Severe thunderstorms will be near...
  Hillsboro, Buxton, and Reynolds around 145 AM CDT.
  Caledonia around 150 AM CDT.
  Halstad, Hendrum, and Shelly around 155 AM CDT.
  Climax and Nielsville around 200 AM CDT.
  Fisher and Eldred around 210 AM CDT.

Other locations impacted by these severe thunderstorms include West
Argusville and American Crystal Sugar.

This includes Interstate 29 between mile markers 77 and 129.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across the CENTRAL RED RIVER VALLEY. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows! These are 
potentially deadly storms. Seek shelter in an interior room on the 
lowest floor of a well-built structure. Abandon vehicles in search 
of a more substantial permanent structure. Stay away from windows.

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage across THE CENTRAL RED RIVER VALLEY. SEEK 
SHELTER NOW inside a sturdy structure and stay away from windows!

A Tornado Watch remains in effect until 300 AM CDT for northwestern
Minnesota...and southeastern and northeastern North Dakota.

&&

LAT...LON 4756 9808 4783 9674 4724 9657 4715 9671
      4715 9684 4713 9683 4713 9682 4708 9682
      4701 9693 4699 9802
TIME...MOT...LOC 0642Z 247DEG 26KT 4768 9715 4726 9701 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...100 MPH

$$

Thomas
2 follow-up statements
940 
WWUS53 KFGF 210722
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
222 AM CDT Sat Jun 21 2025

NDC003-039-210732-
/O.CAN.KFGF.SV.W.0049.000000T0000Z-250621T0745Z/
Griggs ND-Barnes ND-
222 AM CDT Sat Jun 21 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRIGGS AND
NORTHEASTERN BARNES COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM CDT for northwestern
Minnesota...and southeastern and northeastern North Dakota.

&&

LAT...LON 4758 9798 4783 9674 4724 9657 4715 9671
      4715 9684 4708 9682 4701 9693 4700 9771
      4724 9771 4724 9796 4732 9796 4733 9799
TIME...MOT...LOC 0722Z 247DEG 26KT 4779 9678 4737 9664 

$$

MNC107-119-NDC017-035-091-097-210745-
/O.CON.KFGF.SV.W.0049.000000T0000Z-250621T0745Z/
Norman MN-Polk MN-Grand Forks ND-Cass ND-Traill ND-Steele ND-
222 AM CDT Sat Jun 21 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR WESTERN NORMAN...SOUTHWESTERN POLK...SOUTHEASTERN GRAND FORKS...
NORTHERN CASS...TRAILL AND STEELE COUNTIES...

At 222 AM CDT, severe thunderstorms were located along a line
extending from Fisher to near Hadler, moving northeast at 30 mph.

HAZARD...70 mph wind gusts.

SOURCE...Public.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe thunderstorms will remain over mainly rural areas of
western Norman, southwestern Polk, southeastern Grand Forks, northern
Cass, Traill and Steele Counties, including the following
locations... West Argusville and American Crystal Sugar.

This includes Interstate 29 between mile markers 77 and 129.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM CDT for northwestern
Minnesota...and southeastern and northeastern North Dakota.

For your protection move to an interior room on the lowest floor of a
building.

These are potentially deadly storms. Seek shelter in an interior room
on the lowest floor of a well-built structure. Abandon vehicles in
search of a more substantial permanent structure. Stay away from
windows.

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage across EAST CENTRAL NORTH DAKOTA AND Adjacent 
AREAS OF MINNESOTA

. SEEK SHELTER NOW inside a sturdy structure and stay away from 
windows.

&&

LAT...LON 4758 9798 4783 9674 4724 9657 4715 9671
      4715 9684 4708 9682 4701 9693 4700 9771
      4724 9771 4724 9796 4732 9796 4733 9799
TIME...MOT...LOC 0722Z 247DEG 26KT 4779 9678 4737 9664 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Thomas
476 
WWUS53 KFGF 210740
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
240 AM CDT Sat Jun 21 2025

MNC107-119-NDC017-035-091-097-210750-
/O.EXP.KFGF.SV.W.0049.000000T0000Z-250621T0745Z/
Norman MN-Polk MN-Grand Forks ND-Cass ND-Traill ND-Steele ND-
240 AM CDT Sat Jun 21 2025

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NORMAN...SOUTHWESTERN
POLK...SOUTHEASTERN GRAND FORKS...NORTHERN CASS...TRAILL AND STEELE
COUNTIES WILL EXPIRE AT 245 AM CDT...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 300 AM CDT for northwestern
Minnesota...and southeastern and northeastern North Dakota.

&&

LAT...LON 4758 9798 4783 9674 4724 9657 4715 9671
      4715 9684 4708 9682 4701 9693 4700 9771
      4724 9771 4724 9796 4732 9796 4733 9799
TIME...MOT...LOC 0740Z 247DEG 26KT 4784 9661 4742 9647 

$$

Thomas

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:48 AM CDT, 55 minutes earlier. Its key messages:

  • Level 3 out of 5 risk for severe thunderstorms this evening and overnight. Primary hazards of tennis ball size hail or greater, damaging winds of 75mph or higher, and a few tornadoes will be possible.
  • Level 1 out of 5 risk for severe thunderstorms Saturday afternoon and evening. Primary hazards of hail up to 1 inch and damaging wind gusts of 60mph.
  • Level 2 out of 5 risk for severe thunderstorms Sunday afternoon and evening. Primary hazards will be damaging wind gusts of 70mph, large hail to the size of golf balls, and isolated tornadoes
  • Heat index values Saturday will exceed 100 degrees in the southern Red River Valley and portions of west central Minnesota. Heat related impacts are expected. For Sunday, heat index values could approach 100 degrees, mainly in west central Minnesota.
Area forecast discussion, Jun 21, 12:48 AM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1248 AM CDT Sat Jun 21 2025

.KEY MESSAGES...

- Level 3 out of 5 risk for severe thunderstorms this evening
  and overnight. Primary hazards of tennis ball size hail or
  greater, damaging winds of 75mph or higher, and a few
  tornadoes will be possible.

- Level 1 out of 5 risk for severe thunderstorms Saturday
  afternoon and evening. Primary hazards of hail up to 1 inch
  and damaging wind gusts of 60mph.

- Level 2 out of 5 risk for severe thunderstorms Sunday
  afternoon and evening. Primary hazards will be damaging wind
  gusts of 70mph, large hail to the size of golf balls, and
  isolated tornadoes

- Heat index values Saturday will exceed 100 degrees in the
  southern Red River Valley and portions of west central
  Minnesota. Heat related impacts are expected. For Sunday, heat
  index values could approach 100 degrees, mainly in west
  central Minnesota.

&&

.DISCUSSION...
Issued at 243 PM CDT Fri Jun 20 2025

...Synopsis...

Current environment across the region has SBCAPE increasing, shear
around 50-60kts at the 0-6km level, dewpoints already in the upper
60s to 70s, and a surface boundary lingering across the area.
Sufficient daytime heating from plentiful sunshine will help
increase our instability throughout the afternoon as temperatures
reach the 80s to lower 90s. Deepening upper level trough will enter
the northern plains this afternoon and evening helping to initiate
the development of thunderstorms. Level 3 out of 5 risk for severe
thunderstorms along and south of Highway 2 toward the I-94 corridor
for this evening and overnight. Main hazards are hail of tennis ball
size or greater, winds of 75mph or greater, and a few tornadoes will
be possible. Storms start discrete and later cluster into a linear
complex as they shift through eastern ND and into NW MN. Threat for
storms continue through the 2-4am timeframe before conditions slowly
improve. Marginal risk for severe thunderstorms Saturday afternoon
and evening. Risk will be more conditional as there will be fairly
strong cap in place across the area as temperatures warm into upper
80s through the 90s near the surface and aloft. Any storm that does
develop Saturday will be isolated, with main hazards of 60mph winds
and quarter size hail. Sunday a cold front shifts through the area
helping to initiate thunderstorms ahead of it and along it during
the afternoon and evening hours. Main hazards Sunday will be golf
ball size hail, 70mph wind gusts, and isolated tornadoes.

Besides the severe thunderstorm chances there will hot and humid
conditions both Saturday afternoon through Sunday evening.
Temperatures will be in the 80s to 90s Saturday and Sunday. Warmest
day will be Saturday, with heat indices expected to reach the lower
100s across the southern Red River Valley. Sunday the warmest
temperatures shift eastward towards west central MN. A Heat Advisory
is in effect Saturday afternoon through Sunday evening for the
southern Red River Valley into west central and north central MN.
Post weekend, we are looking at a less active period to start off
the new work week. This looks to be brief as machine learning is
picking up on further chances for thunderstorms mid to late next
week.

...Enhanced Severe Risk This Evening and Overnight...

A warm front is currently moving through this afternoon, with a
deepening upper level trough out towards MT. Strong warm air
advection is pushing through the Dakotas and into Minnesota
throughout the day, with plentiful sunshine. Shear continues to be
strong at the 0-6km level with 50-60kts, and the 0-3km being 40-
45kts. Strong shear combined with the moist humid air mass will help
fuel the instability across the region. SBCAPE is already in the
2000-3000 J/kg range and potential rises toward 4000 J/kg later this
afternoon and evening. Steep low to mid level lapse rates will
continue to increase through the afternoon and evening. Looking at
latest CAMS there is some diversity in the solutions with the main
concern around the corridor of greatest threat. They shift the
threat between Highway 2 through the I-94 corridor. None the less
thunderstorms develop along the front as discrete and quickly grow
upscale and cluster within hours of initiation. HRRR/NAM guidance
confirms this, with a linear complex developing near the later
evening hours as the storms cluster and the main shortwave out west
shifts eastward. So timeframe of the thunderstorms will be 7pm-9pm
along the warm front, with an approaching system from the western
parts of ND. Storms will be discrete with the potential for
Tornadoes and large hail. As they grow upscale and become linear
during the later evening and overnight hours we transition to a
large hail, damaging wind, and isolated tornado threat. Guidance has
the main complex of storms shifting east of the forecast area around
the 2 to 4am timeframe with lingering isolated showers and storms
after.

To sum everything up, we have an enhanced risk of severe
thunderstorms this evening and overnight, with the main hazards of
tennis ball size hail, 75+ mph winds gusts, and a few tornadoes are
possible. There is also a low risk for flash flooding if storms
linger and redevelop over the same areas creating higher rainfall
rates. Make sure you have multiple ways to receive alerts today and
tonight, especially if headed out this evening and overnight.

...Saturday Severe Risk...

Environmental conditions on Saturday remain sufficient for further
severe weather chances during the afternoon and evening hours. There
is vast disagreement on any storm initiation as there is a fairly
large cap across the region thanks to the warm temperatures aloft
and near the surface. If we are able to break the cap storms would
fire quickly and remain discrete. Conditions remain suitable for
quarter size hail and 60mph wind gusts. Timeframe of storms looks to
be around the 3-5pm timeframe and lingering through the 10-12am
timeframe. Coverage of severe storms will be isolated at best.

...Sunday Severe Risk...

An approaching system on Sunday will bring another chance for strong
to severe thunderstorms to the region. There is a 2 out of 5 risk
for severe thunderstorms during the afternoon and evening across the
Red River Valley and into northwestern MN. A cold front will begin
to sweep through the area during the afternoon and evening with
strong instability, shear, and moisture ahead of it. Storms that
develop ahead of the front will be discrete to begin with, but later
turn linear as the front pushes through. Isolated tornado threat and
large hail of golf ball size when storm mode is discrete. As the
storms turn linear the threat turns toward damaging winds, with the
potential to see gusts of 70mph. Storms clear the region by the late
evening and overnight hours. After Sunday, there looks to be a brief
break in the active pattern before machine learning picks up on
further thunderstorm chances mid to late week.

...Hot and Humid Conditions...

As we get into the weekend, the strong surge of warm air advection
will help drive temperatures further into the 90s for the southern
Red River Valley and into west central MN. Dewpoints in the 60s to
lower 70s will bring heat indices to the lower 100s for the southern
Red River Valley Saturday. Heat related impacts are expected. The
cold front on Sunday will help translate the heat impacts further
into MN, with heat indices approaching 100 in west central MN Sunday
afternoon and evening. A Heat Advisory is in effect 1pm Saturday
through 7pm Sunday for the southern Red River Valley and west
central MN. Make sure to stay hydrated this weekend especially if
your outdoors.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1243 AM CDT Sat Jun 21 2025

A high-end severe weather outbreak across the region, affecting
all terminals of eastern North Dakota into adjacent northwestern
Minnesota will be winding down during the overnight hours.
Expect hourly or semi-hourly amendments through around 09-10Z
time frame given the highly dynamic convective event which
short-term, high-resolution models have a very difficult handle
of. Regardless, much of the region will calm down after 10Z as
the mesoscale convective system dissolves and pushes east of the
region. The remainder of the TAF period will be quiet with
fairly light wind on Saturday and widespread VFR flight
category.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Heat Advisory from 1 PM this afternoon to 7 PM CDT Sunday for
     NDZ052-053.
MN...Heat Advisory from 1 PM to 7 PM CDT Sunday for MNZ006-009-016-
     017-022>024-027-028.
     Heat Advisory from 1 PM this afternoon to 7 PM CDT Sunday for
     MNZ029>032-040.

&&

DISCUSSION...Spender
AVIATION...WFO DDC
Hazardous weather outlook, Jun 20, 3:03 PM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
303 PM CDT Fri Jun 20 2025

MNZ001>003-009-013>017-022>024-027>032-040-NDZ014-015-024-026>030-
038-039-049-052-053-212015-
West Polk-Norman-Clay-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Benson-Ramsey-Eddy-
Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-
Sargent-Richland-
303 PM CDT Fri Jun 20 2025

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Level 3 out of 5 risk for severe thunderstorms this evening and
overnight. Primary hazards of tennis ball size hail, damaging
winds of 75 mph or greater, and a few tornadoes will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Level 1 out of 5 risk for severe thunderstorms Saturday
afternoon and evening. Primary hazards will be damaging wind
gusts to 60 mph and large hail up to 1 inch.

Level 2 out of 5 risk for severe thunderstorms Sunday
afternoon and evening. Primary hazards will be damaging wind
gusts to 70 mph, large hail to the size of golf balls, and
isolated tornadoes.

Heat index values Saturday will exceed 100 degrees in the
southern Red River Valley and portions of west central
Minnesota. Heat related impacts are expected. For Sunday, heat
index values could approach 100 degrees once more, mainly for
west central Minnesota.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

MNZ004>008-NDZ006>008-016-054-212015-
Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall-
Towner-Cavalier-Pembina-Eastern Walsh-Western Walsh-
303 PM CDT Fri Jun 20 2025

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Level 2 out of 5 risk for severe thunderstorms this evening and
overnight. Primary hazards of hail up to the size of quarters,
damaging winds of 70 mph, and a few tornadoes will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Level 1 out of 5 risk for severe thunderstorms Saturday
afternoon and evening. Primary hazards will be damaging wind
gusts to 60 mph and large hail up to 1 inch.

Level 2 out of 5 risk for severe thunderstorms Sunday
afternoon and evening. Primary hazards will be damaging wind
gusts to 70 mph, large hail to the size of golf balls, and
isolated tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

In the hours before

Local storm report, Jun 20, 11:24 PM CDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
1124 PM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     Tstm Wnd Dmg     Valley City             46.92N 98.01W
06/20/2025                   Barnes             ND   Trained Spotter

            Tree branches 6 inches to 10 inches in
            diameter were reported down in Valley City.

&&
Local storm report, Jun 20, 11:32 PM CDT, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
1132 PM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     Tornado          5 E Sheldon             46.57N 97.38W
06/20/2025                   Ransom             ND   Public

            A tornado was reported southeast of
            Enderlin. Location estimated via radar.

&&
Local storm report, Jun 21, 12:55 AM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
1255 AM CDT Sat Jun 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     Flash Flood      Fargo                   46.88N 96.80W
06/21/2025                   Cass               ND   Trained Spotter

            There have been multiple reports of water
            rescues in Fargo from stalled out vehicles.

&&
Local storm report, Jun 21, 1:26 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
126 AM CDT Sat Jun 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     Tornado          3 E Enderlin            46.63N 97.53W
06/20/2025                   Cass               ND   Trained Spotter

            There were reports of home damage
            east/northeast of Enderlin. Time estimated
            via radar.

&&
Local storm report, Jun 21, 1:32 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
132 AM CDT Sat Jun 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     Tstm Wnd Dmg     Nielsville              47.53N 96.82W
06/21/2025                   Polk               MN   Trained Spotter

            There were reports of power lines down and
            tree limbs up to 3 inches down.

&&
Local storm report, Jun 21, 1:40 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
140 AM CDT Sat Jun 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     Tstm Wnd Dmg     Bemidji                 47.48N 94.88W
06/21/2025                   Beltrami           MN   Trained Spotter

            There were reports of multiple branches
            down, power flashes, and home damage. Winds
            were estimated at 80 mph.

&&

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:15 PM CDTSpecial Weather StatementFGFCavalier15 min
Jun 20, 8:33 PM CDTTornado WarningFGFBarnes27 min
Jun 20, 8:56 PM CDTTornado Warning Tornado observedFGFBarnes34 min
Jun 20, 9:06 PM CDTSevere Thunderstorm WarningFGFSteele, Traill54 min
Jun 20, 9:21 PM CDTTornado Warning Tornado observedFGFBarnes39 min
Jun 20, 9:25 PM CDTSevere Thunderstorm WarningFGFBarnes, Ransom35 min
Jun 20, 9:56 PM CDTTornado Warning Tornado observedConsiderable damage threatFGFBarnes, Cass49 min
Jun 20, 9:58 PM CDTTornado WarningFGFBarnes, Ransom47 min
Jun 20, 10:01 PM CDTSevere Thunderstorm WarningFGFTraill59 min
Jun 20, 10:33 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBenson, Eddy, Griggs, Nelson, Steele57 min
Jun 20, 10:37 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Griggs, Steele53 min
Jun 20, 10:41 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Cass, Ransom64 min
Jun 20, 10:42 PM CDTTornado WarningFGFBarnes, Cass, Ransom48 min
Jun 20, 10:47 PM CDTTornado Warning Tornado observedFGFEddy, Griggs, Nelson28 min
Jun 20, 11:04 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBenson, Grand Forks, Nelson, Ramsey, Walsh56 min
Jun 20, 11:13 PM CDTTornado WarningFGFEddy, Grand Forks, Griggs, Nelson, Steele32 min
Jun 20, 11:17 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Cass, Grand Forks, Nelson, Steele, Traill43 min
Jun 20, 11:20 PM CDTTornado WarningFGFBarnes, Cass25 min
Jun 20, 11:24 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Cass, Ransom, Richland36 min
Jun 20, 11:25 PM CDTTornado WarningFGFCass, Ransom, Richland35 min
Jun 20, 11:29 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBarnes, Benson, Eddy, Griggs, Nelson, Steele61 min
Jun 20, 11:48 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFCavalier, Grand Forks, Nelson, Pembina, Ramsey, Walsh57 min
Jun 20, 11:49 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFCass, Grand Forks, Traill56 min
Jun 20, 11:49 PM CDTTornado Warning Tornado observedConsiderable damage threatFGFCass, Richland11 min
Jun 20, 11:52 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFCass, Ransom, Richland, Sargent53 min
Jun 21, 12:16 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Cass, Griggs, Steele59 min
Jun 21, 12:32 AM CDTFlash Flood WarningFGFCass3 hr
Jun 21, 12:45 AM CDTSevere Thunderstorm WarningFGFRichland60 min
Jun 21, 12:51 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFCass, Grand Forks, Steele, Traill54 min
Jun 21, 1:07 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Cass, Ransom53 min
Jun 21, 1:12 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFBarnes, Cass, Grand Forks, Griggs, Steele, Traill48 min
Jun 21, 1:56 AM CDTSevere Thunderstorm Warning Considerable damage threatFGFBarnes, Cass34 min
Jun 21, 2:07 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFTraill53 min
Jun 20, 10:51 PM CDTSevere Thunderstorm WarningFGFMahnomen, Norman, Polk39 min
Jun 20, 11:30 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBecker, Clay, Clearwater, Mahnomen, Norman, Polk60 min
Jun 21, 12:03 AM CDTFlash Flood WarningFGFClay, Mahnomen, Norman, Polk3 hr
Jun 21, 12:22 AM CDTSevere Thunderstorm Warning Considerable damage threatFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen38 min
Jun 21, 12:25 AM CDTTornado WarningFGFBeltrami, Clearwater, Hubbard20 min
Jun 21, 12:40 AM CDTTornado WarningFGFBeltrami35 min
Jun 21, 12:57 AM CDTSevere Thunderstorm Warning Considerable damage threatFGFBeltrami, Hubbard18 min
Jun 21, 1:16 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFBeltrami, Clearwater, Hubbard21 min
Jun 21, 1:29 AM CDTSevere Thunderstorm WarningFGFBecker, Grant, Hubbard, Otter Tail, Wadena31 min
Jun 21, 2:59 AM CDTSevere Thunderstorm WarningFGFMahnomen, Norman, Pennington, Polk, Red Lake31 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2025Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.